Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Had concussion and developed post-concussion syndrome. On gabapentin. How to wean off the drug without side effect?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1997
Answered : 65 Questions
I had a concussion about 9 months ago and developed post-concussion syndrome and they put me on gabapentin, I have two questions. 1. How effective is this drug in the treatment of post-concussion syndrome? and 2. I have been starting to have some rather startling and severe side effects to the drug and would like to know how to wean myself off of the drug without suffering from withdrawals symptoms?
wanted to give you more health information. I have allergies to penicillin, sulfa, pseudoephedrine and have celiac disease
Posted Sat, 13 Jul 2013 in Brain and Spine
Answered by Dr. Shivakumar S. Kupanur 2 hours later

Thanks for posting your query.

1. Gabapentin is effective in treating post concussion syndrome. But, if you are not able to tolerate the drug, there are alternative drugs e.g. Tryptomer, available for treating post concussion syndrome.

2. Your injury is quite old one now. If your symptoms have come down your doctor can definitely wean off the medication or alternative medications can be tried.

I would suggest you to see your treating doctor for the evaluation.

I hope, this answers your query. I will be available for follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor